Alert archive / California / Wind Advisories in 2022
Wind Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 3, 2022, 3:56 AM PST for San Bernardino County, California. It took effect at Mar 4, 2022, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2022, 3:56 AM PST (11:56 UTC)
- In effect from
- Mar 4, 2022, 4:00 PM PST
- Expired
- Mar 5, 2022, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4566 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WWUS76 KSGX 031156 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 356 AM PST Thu Mar 3 2022 CAZ055-056-058-031300- /O.CAN.KSGX.WI.Y.0019.220303T2000Z-220304T0800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains- 356 AM PST Thu Mar 3 2022 ...WIND ADVISORY IS CANCELLED... Southwest to west winds for this afternoon and evening with gusts to 40 mph. $$ CAZ060-032330- /O.NEW.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 356 AM PST Thu Mar 3 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ061-065-032330- /O.EXB.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/ Coachella Valley-San Gorgonio Pass Near Banning- Including the cities of La Quinta and Desert Hot Springs 356 AM PST Thu Mar 3 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 7 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ062-032330- /O.EXT.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/ San Diego County Deserts- Including the city of Borrego Springs 356 AM PST Thu Mar 3 2022 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Diego County Deserts. * WHEN...From 7 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
6 follow-up statements
069 WWUS76 KSGX 031244 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 444 AM PST Thu Mar 3 2022 CAZ043-552-031600- /O.NEW.KSGX.FG.Y.0003.220303T1244Z-220303T1600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Huntington Beach, and Costa Mesa 444 AM PST Thu Mar 3 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Until 8 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ061-062-065-032315- /O.CON.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 444 AM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 7 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-032315- /O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 444 AM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
848 WWUS76 KSGX 031554 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 754 AM PST Thu Mar 3 2022 CAZ043-552-031700- /O.EXP.KSGX.FG.Y.0003.000000T0000Z-220303T1600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, National City, San Diego, Huntington Beach, and Costa Mesa 754 AM PST Thu Mar 3 2022 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... Any lingering fog will be lifting rapidly through 9 AM. $$ CAZ061-062-065-040000- /O.CON.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 754 AM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 7 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-040000- /O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 754 AM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
629 WWUS76 KSGX 032015 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1215 PM PST Thu Mar 3 2022 CAZ061-062-065-040600- /O.CON.KSGX.WI.Y.0019.220304T0300Z-220305T2000Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 1215 PM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...From 7 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-040600- /O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 1215 PM PST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
132 WWUS76 KSGX 041034 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 234 AM PST Fri Mar 4 2022 CAZ061-062-065-042330- /O.EXT.KSGX.WI.Y.0019.000000T0000Z-220306T0000Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 234 AM PST Fri Mar 4 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for late tonight and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-042330- /O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 234 AM PST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 PM this afternoon to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
814 WWUS76 KSGX 042045 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1245 PM PST Fri Mar 4 2022 CAZ061-062-065-050600- /O.EXT.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 1245 PM PST Fri Mar 4 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. Strongest below the passes and on near the desert foothills. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds expected Saturday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-050600- /O.CON.KSGX.WI.Y.0020.220305T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 1245 PM PST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 4 PM this afternoon to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
969 WWUS76 KSGX 050415 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 815 PM PST Fri Mar 4 2022 CAZ060-051200- /O.CON.KSGX.WI.Y.0020.000000T0000Z-220305T1200Z/ Apple and Lucerne Valleys- 815 PM PST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Through 4 AM Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ061-062-065-051300- /O.CON.KSGX.WI.Y.0019.000000T0000Z-220306T1100Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 815 PM PST Fri Mar 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Diego County Deserts, Coachella Valley and San Gorgonio Pass Near Banning. Strongest below the passes and on near the desert foothills. * WHEN...Until 3 AM Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:12 PM PST, 6 hours 44 minutes earlier.
Area forecast discussion, Mar 2, 9:12 PM PST, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
912 PM PST Wed Mar 2 2022
.SYNOPSIS...
Thursday will be a little cooler than today, then it will turn much
colder Friday as a winter storm moves across the region. Rain and
mountain snow will move into Southern California Thursday night and
Friday along with gusty winds and a slight chance of thunderstorms.
A second trough will bring additional showers and cold weather
Saturday, followed by dry, cool weather Sunday and Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Update:
It was another warm day across the region today. Highs ranged from
61 degrees at Big Bear City and Mount Laguna to 92 degrees at
Ocotillo Wells (this was the hottest spot in the nation today!)
Tranquil conditions continue across SoCal this evening ahead of
the winter storm poised to impact the region beginning Thursday
night. Latest HRRR shows rain beginning along the coast at around
midnight tomorrow night spreading east. The latest WRF is a couple
hours earlier. Either way, dry weather will continue tonight and
last through Thursday with cooler conditions. See previous
discussion below for details on the incoming storm systems.
Previous Discussion (Issued at 200 PM PST Wed Mar 2 2022):
The weather will turn sharply colder Friday through Sunday as a
series of shortwaves in cold northwest flow brings rain, wind and
mountain snow. Rain with the first wave will arrive Thursday night
with a cold core low lowering 500 mb temps to -26C and raising CAPE
values to 200 J/kg, high enough for thunderstorms.
Snow levels will fall to 5,000 feet Friday morning, then down to
around 4,000 feet Saturday, prompting a Winter Storm Watch from
Thursday night through early Sunday morning.
In the short term, tomorrow will be a little cooler than today, but
still above average except in the coastal areas where the return of
cool marine air will keep temps in the mid to upper 60s which is
about average. A shallow marine layer will bring low clouds back to
the coast tonight which will steadily deepen Thursday as a coastal
eddy spins up. Increasing onshore gradients ahead of a Pacific
trough will accelerate marine layer deepening so that by Thursday
evening the low clouds will have spread into the valleys.
Part 1 of this winter storm will impact the area Thursday night and
Friday. The GFS and EC operational runs are in general agreement
with the location and intensity of a 550 dm upper low west of Pt
Conception at 00Z Friday. Strong PVA and strong cold air advection
aloft (500 mb temps fall to -26C by 12Z Friday) will trigger an area
of rain with embedded thunderstorms Thursday night into Friday
morning. Part 2 arrives Friday night through Saturday night with a
colder airmass lowering snow levels and bring cold northwest winds
to the area.
The forecast rain and snow totals haven't changed very much since
yesterday. The San Diego County mountains stand the best chance to
see the highest amounts with rain totals of 1.00 to 1.75 inches.
Coastal and valley areas will see from 0.25 to 1.00 inches, greatest
in the valleys and foothills. From 0.10 to 0.25 inches is expected
in the deserts.
Snow levels around 6500 feet Thursday evening will fall to 5000 feet
late by Friday morning with 4 to 8 inches of snow above 6000 feet to
locally around 12 inches above 7,500 feet. Strong winds will also
impact the deserts.
On Saturday a second cold upper low from the northwest will bring
cold weather and scattered showers through Saturday night, most
widespread in the mountains. Rain amounts will range from 0.10 to
0.25" in the coast and valley areas. The snow level will fall to
around 3,500 to 4,000 feet where several more inches of snow will
fall. Highs Saturday will be well below average
The trough moves east Saturday night for dry but cool days and cold
nights Sunday and Monday.
&&
.AVIATION...
030500Z...Low clouds and patchy fog will develop at the coast after
09Z, with bases 500-700 feet MSL. Vis reductions of 4-6 SM expected
in HZ/BR, with lower vis of 2-4 SM over higher coastal terrain.
Bases will rise to 1000-1500 feet after 17Z, with improving vis.
Brief and random scatter out possible after 20Z, though ceilings may
continue through Thursday afternoon.
&&
.MARINE...
No hazardous marine weather is expected through Thursday afternoon.
Northwest winds will increase Thursday night and continue at times
through Sunday morning, with gusts 25-30 kts. These winds will also
produce choppy seas hazardous for small craft, with seas of 8-12
feet at times. There is also a slight chance of thunderstorms
Thursday night and Friday, which could produce gusty erratic winds,
lightning and waterspouts.
&&
.BEACHES...
There is a slight chance of thunderstorms and associated lightning
strikes Thursday night through Friday. Increasing west winds and WNW
swell will also lead to some higher breaking waves late Friday
afternoon through Saturday night, with surf heights potentially
exceeding 6 ft at times on the San Diego County beaches.
&&
.SKYWARN...
Skywarn activation may be requested Friday.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from noon Thursday to midnight PST Thursday night
for Riverside County Mountains-San Bernardino County
Mountains-San Diego County Deserts-San Diego County
Mountains.
Winter Storm Watch from late Thursday night through Sunday
morning for Riverside County Mountains-San Bernardino
County Mountains-San Diego County Mountains.
PZ...NONE.
&&
PUBLIC...Gregoria (Update)/Moede (Previous Discussion)
AVIATION/MARINE...ConnollyThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:11 AM PST | Small Craft Advisory | SGX | 3 days | |
| Mar 3, 4:05 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 66 hr |
| Mar 3, 4:05 AM PST | Winter Weather Advisory | SGX | San Diego | 70 hr |
| Mar 3, 4:44 AM PST | Dense Fog Advisory | SGX | Orange, San Diego | 3 hr |
| Mar 3, 12:29 PM PST | High Surf Advisory | SGX | Orange, San Diego | 72 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.